February 24, 2011 at 2:57 pm #89179
AnonymousInactiveFebruary 24, 2011 at 2:57 pmPost count: 14413
I feel very calm and it’s quiet inside my head. My blood pressure is up slightly, but not dangerously high (I’ve been on BP meds for a few years now and it has been under control). I’m not overly concerned about that aspect of it because I do monitor it every day anyway.
It’s weird, but I feel kind of drowsy. I suppose it could be because I’m slightly sleep-deprived anyway, being a chronic insomniac. It could also be because for the first time since I can remember, I don’t have 15 thoughts and a random tune running through my brain. I feel like taking a nap.
And on that note, I think I will…REPORT ABUSEFebruary 24, 2011 at 3:24 pm #101042
AnonymousInactiveFebruary 24, 2011 at 3:24 pmPost count: 14413
Update: An hour after I checked it, my BP is back to normal. I guess it may have been high because I had been moving around and I had a stomach ache from eating so much fibre (cereal for dinner last night and for breakfast this morning).
/TMIREPORT ABUSEFebruary 24, 2011 at 5:40 pm #101043
AnonymousInactiveFebruary 24, 2011 at 5:40 pmPost count: 14413
Hi brentitude… it sometimes takes a few days or more to get used to the meds…… eating with them is best too (for me anyway). I worked with my Doc to get to the right dosage, a little trial and error and some time. I found feedback to the Doc critical in that effort.
Remember meds are an assist…. keep up the other tools as well a multipoint focus I found worked the best. (for me)
toofatREPORT ABUSEFebruary 24, 2011 at 6:09 pm #101044
AnonymousInactiveFebruary 24, 2011 at 6:09 pmPost count: 14413
Thanks, toofat… I took it just after eating breakfast, but maybe the bowl of cereal wasn’t substantial enough. I’ll try eating a bagel or something like that. I do still feel slightly nauseous, but not like I’m going to throw up or anything.
I never would have imagined that it would make me drowsy – I was expecting palpitations and nervousness or something like that. I took a short nap and I feel much better now. I will get myself on a decent sleeping schedule so that I’m not draggy in the mornings. I’m looking forward to getting back on track at work.
Now, if only it could make those truly boring tasks interesting! hahaREPORT ABUSEFebruary 25, 2011 at 3:24 am #101045
AnonymousInactiveFebruary 25, 2011 at 3:24 amPost count: 14413
okay, my first day also. Took the first dose about 5 hours ago. My BP was also slightly elevated but I was noticeably more focused, and active. Anyway, feels promising…I’ve got my hopes up.REPORT ABUSEFebruary 25, 2011 at 4:03 am #101046
AnonymousInactiveFebruary 25, 2011 at 4:03 amPost count: 14413
Me too, redriverbluesman. I got so much work done today and I’m actually not dreading work tomorrow.
I’ve had a headache this evening and I don’t if is related to the meds or just one of those things.REPORT ABUSEFebruary 25, 2011 at 1:59 pm #101047
AnonymousInactiveFebruary 25, 2011 at 1:59 pmPost count: 14413
brentitude, I got a mild headache last night about 5 1/2 hours after the meds. My body and mind tired down at a good time and I had little difficulty falling asleep, although my mind was trying to bring $&it up. I slept a very dreamy sleep…and woke up fairly tired. I tried a 1/2 dose this mornning and am glad I did. It almost took away my desire for breakfast. I followed orders to take on an empty stomach but it came on uncomfortably. I’m going to force down some porridge and head off to work.
Keep me posted and I’ll do the same. Hopefully it’s a more productive work day than I”m use to.
CiaoREPORT ABUSEFebruary 25, 2011 at 2:24 pm #101048
AnonymousInactiveFebruary 25, 2011 at 2:24 pmPost count: 14413
I wish I had gotten a good night’s sleep. I started looking for something when I should have just gone to bed and ended up wide awake.
I took my tablet with a bowl of cereal again, so I’ll have to wait a little bit to see if it’s going to upset my stomach.
Now I have to get a report finished, so I’m off to work too.
Good luck!REPORT ABUSEFebruary 25, 2011 at 4:25 pm #101049
AnonymousInactiveFebruary 25, 2011 at 4:25 pmPost count: 14413
Hi all…… yes Ritalin skull cramps (head ache)…. it used to happen to me periodically…… not every day but often enough that I would carry or have head ache meds in my office….always. They are also hard on the tummy.
The upset stomach….. yes from time to time, coffee makes it worse, much worse as do acidic soda pops and junk like that. Mild bland foods, healthy stuff seem to be fine…… fast food can be killer… too much junk in it. I found non-acidic fruit & vegis and whole grain breads (sandwich stuff) to be very easy on the stomach and yummy too!! Smoking is also hard on the (my) stomach….. mixed with coffee and Ritalin I found it was a recipe for stomach upset…nice….self induced!!!. I’m not preaching here…..just giving up my experience with Ritalin….do what the hell you want. However…I would strongly suggest staying on top of this with your Doc…….. phone tell him/her what is happening, don’t hesitate.
Side note….. if you eat small amounts of natural foods all day you will help avoid “high and crash”… “high and crash”, that a lot of junk food and empty carb foods cause. All true…… ask your Doc.
I like to treat myself very well……eat very well.. I exercise at lot…..it’s all part of a multi-point effort……at wellness. I find the better I treat myself, the better my life seems to flow???? Remember…meds are just an assist….
toofatREPORT ABUSEFebruary 25, 2011 at 4:32 pm #101050
CarrieMemberFebruary 25, 2011 at 4:32 pmPost count: 529
I dont understand with me… No headaches, no upset stomach, not even a loss of appetite! Im having no side effects or good effects either. I feel no different at all.. Well I went into detail on my other post. Im getting very frustrated. Im 10-20mg Ritalin twice a day. Took it 2 and half hours ago.REPORT ABUSEFebruary 25, 2011 at 4:55 pm #101051
AnonymousInactiveFebruary 25, 2011 at 4:55 pmPost count: 14413
My first dose of Ritalin was 10mg. In two hours the fog of a lifetime lifted and I was able to walk through a room without being sidetracked and didn’t even think about solitaire. I ended up taking 10mg three times a day with no side effects. My blood pressure never budged and I slept better.REPORT ABUSEFebruary 25, 2011 at 10:02 pm #101052
AnonymousInactiveFebruary 25, 2011 at 10:02 pmPost count: 14413
mrsharrypotter: I know exactly how you feel. Today I had a deadline, and not only was I able to complete my report, I didn’t feel anxious and I wasn’t asking everyone to review my work before it went out. I felt confident that I had reviewed it thoroughly myself. The afternoon just flew right by, which was a really welcome change for me.
I’m so happy right now, I could jump up and down like a little hyperactive kid.
toofat: I eat a lot of whole grain and natural foods, and I already take Prilosec daily (because of GERD). So I guess I have those two things covered. Thanks for all the wise advice!
Carrie: I’m sorry you’re having so much trouble. I hope you can get on something that helps you soon.
Happy Friday, Ritalin Nation!REPORT ABUSEFebruary 25, 2011 at 10:56 pm #101053
AnonymousInactiveFebruary 25, 2011 at 10:56 pmPost count: 14413
I posted my experience today under another topic….”my first day on meds”. Just a little summary here: there are factors in my environment and my own illness conflicting with my experience today; unhealthy workplace, myself sick with bronchitis and a bit of a cold. Many at work leaving with flu symptoms too. I had a successful day, on two doses of 5mg each, but got nausea near the end of the day with an irritating headache. I don’t know if the methelphenidate caused it or not. Anyway, I’m going to rest, drink liquids, and hopefully get back with the program tomorrow. My wife is also sick and admitted to tossing and turning all night which might have something to do with all the REM sleep (dreaming) I had last night.
Brentitude, I have a hiatial hernia so am on Losec (omeprozole) also.
Thanks, TooFat, for the advice. appreciate it.REPORT ABUSEFebruary 26, 2011 at 1:13 am #101054
AnonymousInactiveFebruary 26, 2011 at 1:13 amPost count: 14413
Hey only to happy to share, and your very welcome. I read one or two folks have no ill effects at all……good for you….great!!! Remember everybody is different, different tolerance, different tolerance levels, weight and chemical make-up…so it is not surprising that what affects one one way, affects another, another way. I wouldn’t get to focused on what dosage works for somebody else. It’s been years and years since I took Ritalin…. I’m med free now and have been for many years….that’s just the way it is for me, doesn’t mean a damn thing. What I do understand again is… different dosages work for different people. You’ll know I think…when it’s right for you……again, I would urge you to work closely with your Doc or care-provider….be patient.
Brentitude, glad to hear it…… we are what we eat right!!!!
Best to all…….
toofatREPORT ABUSEFebruary 26, 2011 at 3:54 am #101055
PhilabusterMemberFebruary 26, 2011 at 3:54 amPost count: 28
I will get mild headache sometimes on the Ritalin. Headaches are usually a sign of dehydration. I remember to drink more water and no more headache. A lot of medications need extra water to flush them out of your system and this is no different.REPORT ABUSE